Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Feeling very tires after doing long hours of work. Suggested due depression. Help?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
Hi I'm feeling really tired all the time especially after doing general things like housework or even where I work. This has been happening for quite along time and my doctor says its part of depression which I suffer but I feel like its more than that. Can you help?
Posted Wed, 25 Sep 2013 in Depression
Answered by Dr. Seikhoo Bishnoi 19 minutes later
Brief Answer:
This should be investigated

Detailed Answer:
Welcome to XXXXXXX

Easy fatiguability, tiredness after even light work may occur due to a lot of resons. Depressive disorders also present with fatigue, but before labelling the cause of symptoms as depression we should properly rule out other causes.

First thing is anaemia. Low hemoglobin is one of common finding and anaemia is a common cause of exertional fatigue. I would advise you to get your Hb checked.

Other reason is low thyroid levels, hypothyroidism is a common cause of tiredness and drowsiness. Other findings like increased weight, poor appetite are also seen. Hypothyroidism is also a common co-morbid problem in patients of depression. I would advise you to get your Thyroid functions test done. TSH, T3,T4 levels may come in abnormal range.

If thyroid and Hb come normal then other tests are Vitamin B12 levels and cortisol levels. Low vitamin B12 is common finding in depressive patients. High cortisol levels indicates increased stress and should be checked.

If all tests come normal then we can proceed to label the symptoms as depression. Depression may present with palpitations, low mood, multiple somatic complaints, tiredness, lack of motivation, anhedonia etc symptoms.

Please visit a Psychiatrist for proper evaluation.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor